MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC FIXED-SWIVEL SCREWDRIVER HANDLE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC FIXED-SWIVEL SCREWDRIVER HANDLE; SCREWDRIVERS
Model Number 311.004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes sales consultant.A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018 at loaners department, it was noted that the fixed-swivel screwdriver handle was broken when set was received from facility.There was no patient involvement.This report is for one (1) fixed-swivel screwdriver handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device evaluated by mfr, device manufacture date: device history lot part number: 311.004, synthes lot number: t146230, release to warehouse date: 12-apr-2017, manufacture site: tuttlingen, part expiration date: n/a, list of nonconformance¿s: n/a.A review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.The raw material certificate was reviewed and the used material was according to the specification of the device.No ncrs were generated during the production of this device.Review of the device history record of tuttlingen showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.Investigation summary: visual inspection: upon visual inspection no issues were noted on the device.The device appears to be in fair condition.Functional test: upon depressing the locking collar there appears to be an issue it did not bounce back as intended instead it gets a bit stuck an indication that the spring may be missing from the device.The switch on the device and the locking mechanism functions as intended.The received condition does not agree with the complaint description for broken and instead is confirmed for does not function.Dimensional inspection: dimensional inspection was not performed as the pertinent features could not be accessed without damaging the device.No design or manufacturing defect or deficiency was observed during the investigation.A device history review, was performed for the returned instrument¿s lot number, and no ncrs, no mrrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Investigation conclusion: based on the available information it is not possible to determine a definitive root cause for the complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FIXED-SWIVEL SCREWDRIVER HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8053566
Report Number2939274-2018-54910
Device Sequence Number19279348
Product Code HXX
UDI-Device Identifier10887587035567
UDI-Public(01)10887587035567
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number311.004
Device Catalogue Number311.004
Device Lot NumberT146230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1